MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0630
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-01289.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician placed the initial ruby coils in the target vessel using the lantern and a 5f guide catheter.While advancing the last ruby coil through the lantern, the physician experienced resistance.While attempting to retract the ruby coil for repositioning, resistance was also experienced and subsequently, the ruby coil unintentionally detached in the lantern.It was reported that part of the ruby coil unraveled in the patient¿s body.Therefore, the physician removed the guide catheter, the lantern and the detached ruby coil together.The procedure was ended at this point and no additional coil was needed.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the stretch resistant wire (sr wire) was fractured and the embolization coil was unraveled.Conclusions: evaluation of the returned ruby coil revealed that the sr wire was fractured, and the embolization coil was unraveled.If the ruby coil is forcefully retracted against resistance, the sr wire may fracture, and the embolization coil will stretch and unravel.The lantern used in the complaint and the ruby coil pusher assembly were not returned for evaluation; therefore, the root cause of the reported resistance could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8750810
Report Number3005168196-2019-01288
Device Sequence Number2338853
Product Code HCG
UDI-Device Identifier00814548012940
UDI-Public00814548012940
Combination Product (Y/N)Y
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2025
Device Catalogue NumberRBY2C0630
Device Lot NumberF77060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005